Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Spectra of subdivision operators


Author: Ding-Xuan Zhou
Journal: Proc. Amer. Math. Soc. 129 (2001), 191-202
MSC (1991): Primary 42C15, 47B35
Published electronically: June 21, 2000
MathSciNet review: 1784023
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

Let $a:=\{ a(k)\}_{k\in \mathbb{Z}}$ be a sequence of complex numbers and $a(k)=0$ except for finitely many $k$. The subdivision operator $S_{a}$ associated with $a$ is the bi-infinite matrix $S_{a}:= \left ( a(j-2k)\right )_{j, k\in \mathbb{Z}}$. This operator plays an important role in wavelet analysis and subdivision algorithms. As the adjoint it is closely related to the well-known transfer operators (also called Ruelle operator).

In this paper we show that for any $1\le p\le \infty $, the spectrum of $S_{a}$ in $\ell _{p}(\mathbb{Z})$ is always a closed disc centered at the origin. Moreover, except for finitely many points, all the points in the open disc of the spectrum lie in the residual spectrum.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42C15, 47B35

Retrieve articles in all journals with MSC (1991): 42C15, 47B35


Additional Information

Ding-Xuan Zhou
Affiliation: Department of Mathematics, City University of Hong Kong, Tat Chee Avenue, Kowloon, Hong Kong
Email: mazhou@math.cityu.edu.hk

DOI: http://dx.doi.org/10.1090/S0002-9939-00-05727-0
PII: S 0002-9939(00)05727-0
Keywords: Subdivision operator, spectrum, residual spectrum, wavelet analysis, joint spectral radius
Received by editor(s): June 24, 1998
Received by editor(s) in revised form: March 31, 1999
Published electronically: June 21, 2000
Additional Notes: This research was supported in part by Research Grants Council of Hong Kong
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society